Reply To: Migraines while taking Vyvance

Home Welcome to the ADDitude Forums For Parents Migraines while taking Vyvance Reply To: Migraines while taking Vyvance

#72469
deb91
Participant

My 14 year old gets headaches from Vyvanse too, but not as severe as what your son is experiencing. Vyvanse is also the only ADHD medication that has worked for him well, except that OCD symptoms emerged. We tried several other medicines, both stimulant and non, with nowhere near the success that Vyvanse provided, and he ended up begging me to get back on it. So I understand the frustration involved. Great medicine, terrible side effects. My son usually gets the headaches as the medicine is wearing off, or when he has been off it over the weekend or a school break. You said your son wakes up with the migraines. That may be because he has been without the Vyvanse overnight. That would be consistent with my son’s experience somewhat, in that the medicine is no longer is his system, and that is when the headaches/migraines emerge. Your son’s body must be very sensitive to the medicine wearing off. For my son, it is metabolized quickly and hardly lasts a full school day. So any headaches emerge just after school, are not that severe, and usually can be handled with an Ibuprofen tablet and some food. The medicine must stay in your son’s system longer perhaps and he is more sensitive to it. I wonder if a smaller dose of Vyvanse would help with the addition of another ADHD medicine to pick up the slack of not having the full therapeutic dose of Vyvanse? Like Vyvanse and Intuniv (works for ADHD and lowers blood pressure too – would that help with headaches? – now that I think about it, my son did take Intuniv for a while with Vyvanse and never complained of headaches then) Well, I’m just conjecturing here (and starting to ramble 🙂 ). No easy answers, but I wish you luck.